Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 20, 2017, 3:38 PM EDT for Cobb County, Fulton County, Georgia. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2017, 3:38 PM EDT (19:38 UTC)
- Expired
- Jun 20, 2017, 4:30 PM EDT
- In force
- 52 min
- Issued by
- NWS Atlanta, GA
Counties Cobb County, GA, Fulton County, GA
The radar
The Atlanta radar (KFFC), 51 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.6 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 122 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
150
WWUS82 KFFC 201938
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
338 PM EDT TUE JUN 20 2017
GAZ032-033-044-202030-
North Fulton GA-Cobb GA-South Fulton GA-
338 PM EDT TUE JUN 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...SOUTHERN COBB AND
NORTHEASTERN SOUTH FULTON COUNTIES UNTIL 430 PM EDT...
At 337 PM EDT...a line of strong thunderstorms was along a line
extending from near Powder Springs to West End. These storms were
nearly stationary.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of these storms include
Atlanta, Marietta, Smyrna, East Point, College Park, Powder Springs,
Austell, Hapeville, Fair Oaks, Grant Park-Zoo Atlanta, Lithia
Springs, Vinings, Sweet Auburn, Cascade Heights, Lakewood Park,
Mableton, West End, Virginia Highland, Turner Field and Jim R Miller
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3390 8472 3398 8461 3397 8455 3390 8445
3382 8446 3377 8438 3379 8435 3365 8435
3365 8444 3377 8460 3380 8462 3380 8466
3386 8473
TIME...MOT...LOC 1937Z 047DEG 0KT 3387 8465 3376 8442
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 20, 1:40 PM EDT, 1 hour 58 minutes earlier.
Area forecast discussion, Jun 20, 1:40 PM EDT, 1 hour 58 minutes before
Area Forecast Discussion...Updated for Aviation National Weather Service Peachtree City GA 140 PM EDT Tue Jun 20 2017 .Update...have increasd pops across a portion of north and central GA based on radar. No changes for now. 41 .PREV DISCUSSION... /Issued 318 AM EDT Tue Jun 20 2017/ SHORT TERM /Today through Wednesday/... A convergence zone has set up from roughly Frolona (Heard County) to Union City (Fulton County) to Danburg (Wilkes County). Overnight along this line, widespread 1" to 3" of rain has fallen with some spotty 4" to 6" totals noted. So, this area has been primed for flooding if additional rain falls. All of the hi-res models show that the convergence zone will hang around the same area through tonight, potentially moving a little north or south at times. Forecasted QPF calls for another 1" to 2" today, and there will be some locally higher amounts. Will go ahead and issue a Flash Flood Watch across the central CWFA to account for these additional rains through tonight. On and off showers and thunderstorms are expected today for most of the outlook area. Precipitation will be a lot more spotty across the far NW higher terrain, as somewhat drier air has settled across the area. For the remainder of the CWFA, a very moist and tropical airmass will remain in place through the short term period. PWATS aoa 2" will be the rule. The old boundary/convergence area will serve to focus precipitation today. However, within the most/tropical airmass, convection will be able to develop almost anywhere south of this feature. Models continue to indicate high pops, so have gone at least likely. Wednesday looks to be very similar to today, but the axis of heaviest precip may shift a bit southward. With so much cloud cover and precip around, max temps will be below normal for the period. NListemaa LONG TERM /Wednesday Night through Monday/... The long term portion of the forecast will remain unsettled. The old boundary/convergence zone will remain a focus for precip through Wednesday night across the southern CWFA. The old boundary should begin to shift northward by Thursday as a potential tropical cyclone makes landfall across the western Gulf Coast. The boundary looks to set up across far northern GA on Thursday and remains nearly stationary through the early week. The remnants of any tropical system should move east along the boundary during the weekend/early next week. Another flood watch may be needed during the extended period for northern portions of GA as the remnants impact the area. High pressure, and drier air should finally settle across the area by the middle of next week. NListemaa && .AVIATION... 18Z Update... A convergence line near ATL should remain in place most of the day, possibly shifting slightly north/slightly south through tonight. Showers/thunderstorms persisting throught most of the night with the low pressure developing in the Gulf. Ceilings should vary this afternoon...but expect mostly mvfr varying to IFR. Widespread IFR overnight. Winds will be tricky...and can go either side of south. //ATL Confidence...18Z Update... Medium confidence all elements. 41 && .PRELIMINARY POINT TEMPS/POPS... Athens 79 68 80 69 / 60 60 40 40 Atlanta 79 69 79 70 / 60 50 40 50 Blairsville 79 63 78 65 / 50 50 30 40 Cartersville 82 68 81 70 / 50 40 40 40 Columbus 78 71 81 73 / 80 70 60 50 Gainesville 79 67 79 68 / 50 50 40 40 Macon 79 70 81 72 / 80 70 60 40 Rome 84 69 82 70 / 20 20 30 40 Peachtree City 78 68 79 70 / 70 60 40 50 Vidalia 82 72 83 73 / 80 70 60 30 && .FFC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Wednesday morning for the following zones: Baldwin...Barrow...Butts...Carroll...Clarke...Clayton... Cobb...Coweta...DeKalb...Douglas...Fayette...Greene...Gwinnett... Hancock...Haralson...Harris...Heard...Henry...Jackson...Jasper... Jones...Lamar...Madison...Meriwether...Monroe...Morgan... Newton...North Fulton...Oconee...Oglethorpe...Paulding...Pike... Putnam...Rockdale...South Fulton...Spalding...Talbot... Taliaferro...Troup...Upson...Walton...Warren...Wilkes. &&
Hazardous weather outlook, Jun 20, 3:36 PM EDT, 2 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 336 PM EDT Tue Jun 20 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-211945- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 336 PM EDT Tue Jun 20 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Very heavy rainfall and isolated thunderstorms are expected this afternoon and through tonight. The main severe weather hazard is flooding from locally heavy rainfall. A Flash Flood Watch aligned roughly along the Interstate 20 corridor will remain in effect through tonight . Areas within the Flood Watch are expected to receive between 1 and 3 inches of rainfall...with locally higher amounts possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... There is a chance of thunderstorms each day. The primary hazard will be very heavy rainfall as ample moisture from the remnants of Tropical Storm Cindy interacts with another cold front over the region. Other threats include gusty winds and frequent lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather or flooding through the web by going to weather.gov/atlanta.
In the hours before
Local storm report, Jun 20, 3:01 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
301 PM EDT TUE JUN 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM FLASH FLOOD MECHANICSVILLE 33.93N 84.24W
06/20/2017 GWINNETT GA PUBLIC
THE PARKING LOT OF 6875 MIMMS ROAD IS FLOODED WITH SOME
CARS SUBMERGED.
&&
EVENT NUMBER FFC1700876
LMERRITTSpecial weather statement, Jun 20, 3:14 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
314 PM EDT TUE JUN 20 2017
GAZ034-035-202000-
Barrow GA-Gwinnett GA-
314 PM EDT TUE JUN 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BARROW AND GWINNETT
COUNTIES UNTIL 400 PM EDT...
At 314 PM EDT...a line of strong thunderstorms was along a line
extending from near Carl to Auburn to near Lilburn. These storms were
nearly stationary.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of these storms include
Lawrenceville, Duluth, Sugar Hill, Snellville, Suwanee, Buford,
Auburn, Dacula, Grayson, Rest Haven, Harbin, Buford Dam-Lake Lanier
Parks, Rosebud and Hog Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3411 8390 3393 8380 3379 8398 3400 8418
3403 8417 3403 8412 3405 8410 3407 8412
3410 8411 3411 8410 3415 8408 3417 8406
TIME...MOT...LOC 1914Z 031DEG 0KT 3402 8386 3402 8385 3394 8412Local storm report, Jun 20, 3:15 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
315 PM EDT TUE JUN 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 PM FLASH FLOOD 1 SE NORTH ATLANTA 33.86N 84.32W
06/20/2017 DEKALB GA PUBLIC
FLOODING WAS REPORTED IN THE DREW VALLEY NEIGHBORHOOD
SPECIFICALLY ON COVE CIRCLE AND BURCH CIRCLE.
&&
EVENT NUMBER FFC1700877
LMERRITTSpecial weather statement, Jun 20, 3:17 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
317 PM EDT TUE JUN 20 2017
GAZ034-045-202000-
DeKalb GA-Gwinnett GA-
317 PM EDT TUE JUN 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR DEKALB AND SOUTHWESTERN GWINNETT
COUNTIES UNTIL 400 PM EDT...
At 317 PM EDT...a strong thunderstorm was over Belvedere Park, or
over Decatur...moving east at 10 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of this storm include
Atlanta, Decatur, Lilburn, Clarkston, Stone Mountain, Avondale
Estates, Lithonia, Pine Lake, Tucker, Belvedere Park, North Decatur,
Candler-Mcafee, Druid Hills, North Druid Hills, Mountain Park,
Belmont, Arabia Mountain, East Lake, Little Five Points and
Snapfinger.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3379 8435 3394 8411 3375 8403 3372 8406
3364 8410 3365 8435
TIME...MOT...LOC 1917Z 265DEG 7KT 3376 8427Local storm report, Jun 20, 3:30 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
330 PM EDT TUE JUN 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM FLASH FLOOD MAYFAIR 33.81N 84.37W
06/20/2017 FULTON GA BROADCAST MEDIA
FLOODING WAS REPORTED ON THE BUFORD CONNECTOR HEADING
TOWARDS ARMOUR DRIVE AND MONROE DRIVE.
&&
EVENT NUMBER FFC1700878
LMERRITTSpecial weather statement, Jun 20, 3:38 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
338 PM EDT TUE JUN 20 2017
GAZ032-033-044-202030-
North Fulton GA-Cobb GA-South Fulton GA-
338 PM EDT TUE JUN 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...SOUTHERN COBB AND
NORTHEASTERN SOUTH FULTON COUNTIES UNTIL 430 PM EDT...
At 337 PM EDT...a line of strong thunderstorms was along a line
extending from near Powder Springs to West End. These storms were
nearly stationary.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of these storms include
Atlanta, Marietta, Smyrna, East Point, College Park, Powder Springs,
Austell, Hapeville, Fair Oaks, Grant Park-Zoo Atlanta, Lithia
Springs, Vinings, Sweet Auburn, Cascade Heights, Lakewood Park,
Mableton, West End, Virginia Highland, Turner Field and Jim R Miller
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3390 8472 3398 8461 3397 8455 3390 8445
3382 8446 3377 8438 3379 8435 3365 8435
3365 8444 3377 8460 3380 8462 3380 8466
3386 8473
TIME...MOT...LOC 1937Z 047DEG 0KT 3387 8465 3376 8442The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 8:55 PM EDT | Special Weather Statement | FFC | Marion | 35 min |
| Jun 19, 9:25 PM EDT | Special Weather Statement | FFC | Oconee, Oglethorpe | 35 min |
| Jun 19, 10:35 PM EDT | Special Weather Statement | FFC | Morgan, Oglethorpe | 25 min |
| Jun 19, 11:05 PM EDT | Flash Flood Warning | FFC | Greene, Jasper, Morgan, Newton, Oconee, Oglethorpe and 3 more | 6 hr |
| Jun 20, 12:33 AM EDT | Flash Flood Warning | FFC | Butts, Henry, Newton | 5 hr |
| Jun 20, 1:51 AM EDT | Special Weather Statement | FFC | Clayton, Coweta, Fayette, Heard, Henry | 54 min |
| Jun 20, 2:35 AM EDT | Special Weather Statement | FFC | Clayton, Coweta, Fayette, Heard, Henry | 55 min |
| Jun 20, 3:19 AM EDT | Flash Flood Watch | FFC | Baldwin, Barrow, Butts, Carroll, Clarke, Clayton and 36 more | 41 hr |
| Jun 20, 3:26 AM EDT | Special Weather Statement | FFC | Carroll, Clayton, Coweta, Fayette, Heard | 64 min |
| Jun 20, 5:03 AM EDT | Special Weather Statement | FFC | Butts, Clarke, Greene, Henry, Jasper, Morgan and 7 more | 3 hr |
| Jun 20, 9:38 AM EDT | Special Weather Statement | FFC | Greene, Morgan | 67 min |
| Jun 20, 9:40 AM EDT | Special Weather Statement | FFC | Pike, Spalding | 65 min |
| Jun 20, 11:01 AM EDT | Special Weather Statement | FFC | Fayette, Henry | 59 min |
| Jun 20, 11:05 AM EDT | Special Weather Statement | FFC | Greene, Morgan | 55 min |
| Jun 20, 11:16 AM EDT | Special Weather Statement | FFC | Clarke, Oconee | 59 min |
| Jun 20, 11:35 AM EDT | Flash Flood Warning | FFC | Greene, Morgan, Newton | 6 hr |
| Jun 20, 12:26 PM EDT | Special Weather Statement | FFC | Clayton, Rockdale, Walton | 64 min |
| Jun 20, 12:45 PM EDT | Special Weather Statement | FFC | Fulton | 45 min |
| Jun 20, 1:11 PM EDT | Flash Flood Warning | FFC | DeKalb, Fulton, Gwinnett | 6 hr |
| Jun 20, 1:27 PM EDT | River Flood Warning | FFC | Fulton, Gwinnett | 24 hr |
| Jun 20, 1:33 PM EDT | Special Weather Statement | FFC | Carroll, Douglas, Fulton | 57 min |
| Jun 20, 2:10 PM EDT | Special Weather Statement | FFC | Barrow, Gwinnett, Jackson | 50 min |
| Jun 20, 2:20 PM EDT | River Flood Warning | FFC | DeKalb, Fulton | 12 hr |
| Jun 20, 2:20 PM EDT | River Flood Warning | FFC | DeKalb, Fulton | 12 hr |
| Jun 20, 2:31 PM EDT | Special Weather Statement | FFC | Carroll, Douglas, Fulton | 59 min |
| Jun 20, 3:14 PM EDT | Special Weather Statement | FFC | Gwinnett | 46 min |
| Jun 20, 3:17 PM EDT | Special Weather Statement | FFC | DeKalb | 43 min |
| Jun 20, 3:31 PM EDT | River Flood Warning | FFC | DeKalb, Fulton | 7 hr |
| Jun 20, 3:44 PM EDT | River Flood Warning | FFC | Gwinnett | 9 hr |
| Jun 20, 3:54 PM EDT | Flash Flood Warning | FFC | DeKalb, Gwinnett | 6 hr |
| Jun 20, 6:43 PM EDT | Special Weather Statement | FFC | Clayton | 47 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.